Oregon, 2011High Wind in Oregon, March 15, 2011
March 15, 2011 · NWS MFR · 1 event in 1 county or zone
Another front brought high winds to south central Oregon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another front brought high winds to south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 15, 2:35 AM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 15, 2:35 AM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
335 AM PDT TUE MAR 15 2011
.DISCUSSION...A SERIES OF IR IMAGES SHOW CLOUD TOPS COOLING OVER THE
LAST FEW HOURS AS THE FRONT APPROACHES SOUTHWEST OREGON. CURRENT
RADAR LOOP SHOWS MODERATE TO HEAVY PRECIPITATION MOVING INTO
SOUTHWEST OREGON. AHEAD OF THE FRONT WILL BE GUSTY WINDS ALONG THE
COAST...BUT THEY ARE NOT EXPECTED TO REACH WARNING CRITERIA. HOWEVER
WINDS HAVE INCREASED IN THE SHASTA VALLEY AND CONDITIONS ARE
FAVORABLE FOR WINDS TO INCREASE TO ADVISORY CRITERIA EARLY THIS
MORNING INTO LATE TONIGHT. SO WE'LL ISSUE AN ADVISORY THERE.
THE FRONT WILL MOVE INLAND DURING THE MORNING HOURS WITH STEADY
PRECIPITATION BECOMING BROKEN UP. HOWEVER SHOWERS ARE EXPECTED TO
LAST THROUGH THE AFTERNOON AND COULD BECOME MODERATE TO HEAVY AT
TIMES IN THE AFTERNOON. COLD AIR ALOFT MOVES OVERHEAD THIS
AFTERNOON. THIS ALONG WITH SHORTWAVES MOVING OVER THE AREA AND
DAYTIME HEATING COULD RESULT IN ISOLATED THUNDERSTORMS OVER THE
MARINE WATERS AND INLAND OVER COOS...CURRY NORTHWEST DOUGLAS AND
WESTERN JOSEPHINE COUNTIES.
A MOIST WEST TO SOUTHWEST FLOW ALOFT CONTINUES TONIGHT THROUGH
WEDNESDAY WITH A SERIES OF WEAK SHORTWAVES AND COLD AIR ALOFT WITH
500 MB TEMPS BETWEEN -30 AND -30 C MOVING OVER THE REGION. THIS
COMBINATION WILL RESULT IN SCATTERED SHOWERS WITH MOST OF THE
SHOWERS FOCUSED ALONG THE COAST RANGE AND CASCADES. AGAIN THERE WILL
ALSO BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE MARINE
WATERS TONIGHT...THEN EXPANDING INLAND WEDNESDAY AFTERNOON AND
EVENING.
ANOTHER COLD FRONT MOVES INTO SOUTHWEST OREGON THURSDAY MORNING
FOLLOWED BY ANOTHER AND STRONGER FRONT EARLY FRIDAY. THE NAM GFS AND
EC ARE SIMILAR WITH THE TIMING WITH THESE FRONTS. THE STRONGER FRONT
EARLY FRIDAY WILL BRING INCREASING WINDS OVER THE MARINE WATERS AND
COAST. AT THIS TIME THE MODELS SUGGEST THERE MAY BE ENOUGH OF AN
OFFSHORE COMPONENT TO PREVENT WINDS FROM REACHING WARNING
CRITERIA...BUT WILL HAVE TO BE WATCHED CLOSELY. THE EC AND GFS SHOW
THE POTENTIAL FOR MODERATE TO HEAVY PRECIPITATION CENTERED OVER
SOUTHWEST OREGON AND NORTHWEST CALIFORNIA...THEN IN NORTHERN
CALIFORNIA FRIDAY AFTERNOON AND EVENING.
BOTH THE EC AND GFS SHOW A TROF CENTERED OVER THE PAC NW NEXT
WEEKEND INTO EARLY NEXT WEEK KEEPING CONDITIONS COOL AND UNSETTLED.
THERE WILL BE A SERIES OF SYSTEMS MOVING THROUGH. THE ENSEMBLES
SUGGEST WE COULD REMAIN LOCKED IN A COOL AND UNSETTLED PATTERN
THROUGH THE END OF THE MONTH.
&&
.AVIATION...CIGS ARE EXPECTED TO DECREASE TO MVFR WITH OCCASIONAL
IFR EARLY THIS MORNING AS A COLD FRONT MOVES INTO SOUTHWEST OREGON.
AFTER THE FRONT MOVES THROUGH CIGS SHOULD IMPROVE TO MVFR WITH LOCAL
VFR IN THE ROGUE VALLEY AND KLAMATH BASIN. HOWEVER MVFR CIGS WILL
CONTINUE AT THE COAST AND UMPQUA BASIN THROUGH THE AFTERNOON. THERE
IS THE POTENTIAL FOR WIND SPEED SHEAR BETWEEN 11 AND 14Z AT THE
COAST AND UMPQUA BASIN AHEAD OF THE FRONT. MTNS WILL OCCASIONALLY BE
OBSCURED THIS MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 2 AM PDT WEDNESDAY FOR ORZ030-031.
CA...WIND ADVISORY UNTIL 2 AM PDT WEDNESDAY FOR CAZ085.
WIND ADVISORY UNTIL 2 AM PDT WEDNESDAY FOR CAZ081.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
WEDNESDAY ABOVE 4000 FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
WEDNESDAY FOR CAZ083.
PZ...HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR PZZ350-356-370-376.
GALE WARNING UNTIL 8 AM PDT THIS MORNING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 8 AM PDT THIS MORNING FOR
PZZ350-356-370-376.
PETRUCELLIHazardous weather outlook, Mar 14, 2:10 PM PST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PDT MON MAR 14 2011
ORZ031-151400-
CENTRAL AND EASTERN LAKE COUNTY-
310 PM PDT MON MAR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HIGH WIND WARNING IS IN EFFECT FOR HIGHWAY 31 AROUND SUMMER LAKE
AND HIGHER RIDGES FROM 2 AM TUESDAY THROUGH 2 AM WEDNESDAY...SEE
THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.
A WIND ADVISORY IS IN EFFECT FOR ALL OTHER AREAS FROM 2 AM TUESDAY
THROUGH 2 AM WEDNESDAY...SEE THE LATEST WIND MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ085-ORZ030-151400-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
310 PM PDT MON MAR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WIND ADVISORY IS IN EFFECT FROM 2 AM TUESDAY THROUGH 2 AM
WEDNESDAY...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-151400-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
310 PM PDT MON MAR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 PM TUESDAY THROUGH
11 AM WEDNESDAY FOR ELEVATIONS ABOVE 4000 FEET...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-151400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
310 PM PDT MON MAR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 PM TUESDAY THROUGH
11 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Central & Eastern Lake County
- When
- March 15, 3:38 AM PST to 4:48 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Summer Lake RAWS recorded a gust to 61 mph at 15/0438 PDT.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 15, 20111 death · 1 event
- Flooding in South Dakota, March 15 to 31, 2011$100,000 · 17 events
- Avalanche in Wyoming, March 15, 20111 injured · 1 event
- Heavy Snow in Idaho, March 15 to 16, 20114 events
- High Wind in Oregon, March 15, 201159 kt wind · 4 events
- High Wind in Oregon, March 15, 201150 kt wind · 2 events
- Flooding in Minnesota, March 15 to 31, 20112 events
- Hail in Texas, March 15, 20110.88 in hail · 2 events
- Heavy Snow and Strong Wind in Nevada, March 15 to 16, 2011$100 · 2 events
- Flood in Indiana, March 15 to 18, 20111 event
- High Wind in Washington, March 15, 20111 event
- High Wind in Oregon, March 15, 201153 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278105.